Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 25, 2001, 9:20 PM EDT for Clermont County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 9:20 PM EDT (01:20 UTC)
- Expired
- Jul 25, 2001, 11:15 PM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 260122 FFWILN OHC025-260315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 920 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLERMONT COUNTY IN OHIO... * UNTIL 1115 PM EDT... * AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO TO TWO AND A HALF INCHES OF RAIN HAS FALLEN NEAR WILLIAMSBURG...OR ABOUT 14 MILES SOUTHEAST OF MILFORD...MOVING EAST AT 20 MPH. ADDITIONAL RAINFALL OF AN INCH IS POSSIBLE IN THE WILLIAMSBURG VICINITY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WILLIAMSBURG... BETHEL... BATAVIA... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ TIPTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED JUL 25 2001 MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. MAIN CONCERN THROUGH THURSDAY WILL BE FLOODING POTENTIAL. IT APPEARS THAT LOWER LEVEL FORCING...COUPLED WITH MODERATE TO HIGH INSTABILITY WHERE PWT VALUES CLOSE TO TWO INCHES WILL HELP TO PRODUCE VERY EFFICIENT RAIN PRODUCING STORMS. THE LLVL BDRY WILL SLIDE SLOWLY SSE THROUGH OUR FA TONIGHT AND THURSDAY. CONVECTIVE ACTIVITY WILL BE ENHANCED ALONG THIS BDRY...WITH VERY HVY LOCALIZED RAINFALL EXPECTED. WITH THE CTRL OH ALREADY HAVING BEEN WORKED OVER TDY...WILL FOCUS ON THAT AREA FOR FFA FOR TONIGHT INTO THURSDAY MORNING. EXPECT THIS SFC FRONTAL BDRY TO CONTINUE TO MAKE SLOW PROGRESS S OF OUR FA DURING THE DAY ON THURSDAY. SLOW CLEARING WILL TAKE PLACE FROM NORTH TO SOUTH. DRY WEATHER WILL FOLLOW FOR FRIDAY. MISILN OUT SOON. .ILN...FLASH FLOOD WATCH F)OR OHZ045-046-054>056-063>065-074. DISTEFANO
In the hours before
Local storm report, Jul 25, 7:27 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
727 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM FAIRBORN OH 60 MPH TSTM WIND GUST
07/25/01 GREENE REPORTED BY
TRAINED WEATHER OBSERVER
AT KFFO
TIPTONLocal storm report, Jul 25, 7:35 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM RIVERSIDE OH WIND DAMAGE
07/25/01 MONTGOMERY TREES DOWN
REPORTED BY
LAW ENFORCEMENT OFFICIALS
TIPTON
=Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.